Alert archive / Iowa / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 89, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at Jun 24, 2015, 8:32 PM CDT for 4 counties in Iowa. It was in force for 43 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 24, 2015, 8:32 PM CDT (01:32 UTC)
- Expired
- Jun 24, 2015, 9:15 PM CDT
- In force
- 43 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 60.0 mph
Counties Clarke County, IA, Lucas County, IA, Madison County, IA, Warren County, IA
The radar
The Des Moines radar (KDMX), 63 km from the middle of the area, began a volume at 01:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 24, 8:42 PM CDT | HAIL 1.75 | Saint Charles, IA | |
| Jun 24, 9:05 PM CDT | TSTM WND GST 60 | 2 Nne Osceola, IA | 0 VISIBILITY WITH TORRENTIAL RAIN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 24, 6:21 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 1.5 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3546 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 1148 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 234 m²/s²
- 0-3 km storm-relative helicity
- 618 m²/s²
- Significant tornado parameter
- 10.1
- Supercell composite
- 76.0
The text
As transmitted, in the capitals the NWS used until 2016.
498
WUUS53 KDMX 250132
SVRDMX
IAC039-117-121-181-250215-
/O.NEW.KDMX.SV.W.0089.150625T0132Z-150625T0215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
832 PM CDT WED JUN 24 2015
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN WARREN COUNTY IN SOUTH CENTRAL IOWA...
SOUTHERN MADISON COUNTY IN SOUTH CENTRAL IOWA...
NORTHWESTERN LUCAS COUNTY IN SOUTH CENTRAL IOWA...
NORTHERN CLARKE COUNTY IN SOUTH CENTRAL IOWA...
* UNTIL 915 PM CDT
* AT 831 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR AVENUE OF
THE SAINTS EVENT CENTER...OR 10 MILES SOUTHEAST OF WINTERSET...
MOVING SOUTHEAST AT 20 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
INDIANOLA...WINTERSET...OSCEOLA...LAKESIDE CASINO...AVENUE OF THE
SAINTS EVENT CENTER...ST. CHARLES...NEW VIRGINIA...TRURO...
MARTENSDALE...LACONA...WOODBURN...PATTERSON...ST. MARYS...EAST
PERU...BEVINGTON...LAKE AHQUABI STATE PARK...OTTER CREEK COUNTY
PARK AND WINTERSET-MADISON COUNTY AIRPORT.
THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 32 AND 57.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FOR SOUTH CENTRAL
IOWA.
LAT...LON 4111 9398 4116 9401 4116 9403 4134 9424
4135 9424 4138 9360 4115 9332 4101 9354
4100 9384
TIME...MOT...LOC 0131Z 324DEG 19KT 4127 9384
HAIL...1.75IN
WIND...60MPH
$$
COGIL1 follow-up statement
419
WWUS53 KDMX 250143
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
843 PM CDT WED JUN 24 2015
IAC039-117-121-181-250215-
/O.CON.KDMX.SV.W.0089.000000T0000Z-150625T0215Z/
WARREN IA-MADISON IA-LUCAS IA-CLARKE IA-
843 PM CDT WED JUN 24 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT
FOR SOUTHERN WARREN...SOUTHERN MADISON...NORTHWESTERN LUCAS AND
NORTHERN CLARKE COUNTIES...
AT 842 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES SOUTHEAST
OF AVENUE OF THE SAINTS EVENT CENTER...OR 13 MILES SOUTHWEST OF
INDIANOLA...MOVING SOUTHEAST AT 25 MPH.
HAZARD...GOLF BALL SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS. AT 842 PM CDT...GOLF BALL HAIL
WAS REPORTED IN ST. CHARLES.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT DAMAGE
TO ROOFS...SIDING...WINDOWS AND VEHICLES.
LOCATIONS IMPACTED INCLUDE...
INDIANOLA...WINTERSET...OSCEOLA...LAKESIDE CASINO...AVENUE OF THE
SAINTS EVENT CENTER...ST. CHARLES...NEW VIRGINIA...TRURO...
MARTENSDALE...LACONA...WOODBURN...PATTERSON...ST. MARYS...EAST
PERU...BEVINGTON...LAKE AHQUABI STATE PARK...OTTER CREEK COUNTY PARK
AND WINTERSET-MADISON COUNTY AIRPORT.
THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 32 AND 57.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FOR SOUTH CENTRAL
IOWA.
LAT...LON 4111 9398 4116 9401 4116 9403 4134 9424
4135 9424 4138 9360 4115 9332 4101 9354
4100 9384
TIME...MOT...LOC 0142Z 313DEG 22KT 4122 9373
HAIL...1.75IN
WIND...<50MPH
$$
COGILWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 7:17 PM CDT, 1 hour 15 minutes earlier.
Area forecast discussion, Jun 24, 7:17 PM CDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 717 PM CDT WED JUN 24 2015 .UPDATE... ISSUED AT 701 PM CDT WED JUN 24 2015 CURRENTLY A WARM FRONT IS GRADUALLY LIFTING ACROSS SW AND FAR SOUTHERN IOWA. THE AIRMASS IS VERY UNSTABLE WITH VERY STRONG SHEAR OVER THE AREA. CURRENTLY STORMS HAVE FIRED UP JUST NORTH OF THE I-80 CORRIDOR BUT ARE MOVING SOUTHEAST INTO THE INSTABILITY AXIS AND WILL BE AFFECTING LOCATIONS ALONG I-80 AND THE METRO AREA. IN ADDITION TO SEVERE STORMS...VERY HEAVY RAINFALL WILL OCCUR WITH THE STORMS. CONDITIONS WILL GRADUALLY IMPROVE LATE TONIGHT...AFT 09Z OR 10Z. && .SHORT TERM /TONIGHT/... ISSUED AT 341 PM CDT WED JUN 24 2015 COMPLEX SCENARIO SETTING UP ACROSS IOWA TONIGHT WITH A WARM FRONT SURGING NORTH-NORTHEAST INTO SOUTHWEST IOWA PROVIDING SOME DESTABILIZATION OVER SOUTHWEST IOWA. MUCH OF THIS AREA REMAINS CAPPED AT THE MOMENT...BUT WITH IMPRESSIVE EFFECTIVE SHEAR AND HIGH CAPE VALUES AVAILABLE...IF STORMS DEVELOP IN THIS LOCATION THEY LIKELY WILL RAPIDLY BECOME SEVERE THIS AFTERNOON AND EVENING. SUPERCELLS ARE CERTAINLY POSSIBLE ON INITIATION WITH STRONG VEERING AND DEEP LAYER SHEAR WILL PROVIDE A TORNADIC THREAT THROUGH THE MID- EVENING HOURS. HOWEVER...THINKING THIS AREA SHOULD REMAIN CAPPED UNTIL LLJ DEVELOPS TONIGHT COMBINED WITH THE TIMING OF A STRONG SHORTWAVE OVER THE HIGH PLAINS PUSH ACROSS THE STATE. EXPECTING THE WARM FRONT TO SURGE NORTH BETWEEN THE INTERSTATE 80 TO HIGHWAY 20 CORRIDOR. STORM REDEVELOPMENT THIS EVENING LOOKS TO BETWEEN 02Z TO 05Z THURSDAY OVER THIS CORRIDOR FROM WEST TO EAST AND THE FRONT SHOULD LIGHT UP ALONG THIS REGION. THE 24.19Z HRRR HAS A DECENT HANDLE ON CURRENT RADAR TRENDS...ALTHOUGH DIMINISHES THE CURRENT CONVECTION OVER CRAWFORD/CARROLL COUNTIES THIS AFTERNOON. POTENTIAL FOR STORMS TO LINGER A LITTLE LONGER THAN WHAT THE HRRR SUGGESTS BUT STILL LOOKING AT A BREAK BETWEEN REDEVELOPMENT LATER THIS EVENING. SEVERE POTENTIAL STILL EXISTS DURING THE OVERNIGHT BUT LOOKING MORE LIKELY STRAIGHT LINE WIND EVENT POTENTIAL. .LONG TERM /THURSDAY THROUGH WEDNESDAY/... ISSUED AT 341 PM CDT WED JUN 24 2015 MAIN SHORT WAVE TO TRACK SOUTHEAST OF AREA BY 12Z...BUT RESIDUAL CONVECTION MAY LINGER OVER THE SOUTHEAST THROUGH MORNING. AS FRONT SAGS SOUTH THURSDAY...EXPECTING A BREAK FROM THE CONVECTION THROUGH LATE AFTERNOON. ANOTHER UPPER LEVEL SHORTWAVE WILL DROP SOUTHEAST ACROSS THE AREA THURSDAY NIGHT AND INTO FRIDAY WITH ENOUGH LIFT AND INSTABILITY TO PRODUCE SCT THUNDERSTORMS THROUGH THE DAY. WITH CLOUDS ACROSS THE REGION EXPECT THAT HIGHS WILL BE HELD BACK IN THE 70S FOR ALL OF THE AREA. THE TROUGH FINALLY PULLS SOUTHEAST OF THE REGION FRIDAY NIGHT WITH A PERIOD OF QUIET WEATHER FROM FRIDAY NIGHT THROUGH SATURDAY EVENING. OVER THE NEXT FEW DAYS THE PATTERN WILL SHIFT TO A NORTHWESTERLY FLOW ALOFT. THIS WILL LESSEN THE CHANCES FOR HEAVY RAINFALL AND ALSO BRING TEMPERATURES TO NEAR NORMAL OR SLIGHTLY BELOW NORMAL. ANOTHER NORTHERN STREAM SHORTWAVE AND COOL FRONT WILL DROP SOUTH SATURDAY EVENING WITH ADDITIONAL SCATTERED THUNDERSTORMS SUNDAY. HIGHS SATURDAY AND SUNDAY WILL BE SOMEWHAT COOLER WITH NORTHWEST FLOW. HIGHS WILL REMAIN IN THE UPPER 70S TO LOWER 80S. WITH THE NORTHWEST FLOW IN PLACE THROUGH MIDWEEK NEXT WEEK...EXPECT MORE OF THE SAME. THE RIDGE SHOULD REMAIN WEST OF IOWA WITH SOME CHANCES FOR SHOWERS OR THUNDERSTORMS AS COOL FRONTS DROP SOUTH INTO THE PLAINS AND GREAT LAKES. TEMPERATURES WILL CHANGE LITTLE WITH HIGHS IN THE 70S TO LOWER 80S AND LOWS IN THE 50S TO 60S. && .AVIATION...25/00Z ISSUED AT 701 PM CDT WED JUN 24 2015 CONDITIONS WILL BECOME MVFR WITH LOCAL IFR IN STRONG THUNDERSTORMS. CONDITIONS WILL GRADUALLY IMPROVE AFT 14Z FM NW TO SE AS SFC WIND BECOMES NRLY AFT 09Z. && .HYDROLOGY... ISSUED AT 341 PM CDT WED JUN 24 2015 WILL STILL NEED TO CONSIDER FLASH FLOODING OVERNIGHT AND HAVE EXPANDED THE WATCH FARTHER WEST. VERY GOOD MOISTURE TRANSPORT... WARM LAYER CLOUD DEPTHS IN THE 13-14KFT RANGE AND PRECIPITABLE WATER VALUES WELL OVER 2 INCHES TONIGHT. FAIRLY HIGH CONFIDENCE IN WIDESPREAD FLASH FLOODING OVER THE INTERSTATE 80 TO HIGHWAY 20 CORRIDOR. RAINFALL RATES OF 2 TO 4 INCHES PER HOUR ARE LIKELY AND WITH THE RAIN THAT FELL ALREADY TODAY...IT WILL NOT TAKE MUCH TO CAUSE SOME FLASH FLOODING AND POTENTIAL SIGNIFICANT FLASH FLOODING ISSUES OVER THE AFOREMENTIONED CORRIDOR. THUS...EXPANDED THE FLASH FLOOD WATCH FURTHER WEST AND INCREASED POPS AND QPF CONSIDERABLY B/T 03-09Z THURSDAY. && .DMX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 7 AM CDT THURSDAY FOR ADAIR-APPANOOSE- AUDUBON-BLACK HAWK-BOONE-BREMER-BUTLER-CALHOUN-CARROLL-CLARKE- CRAWFORD-DALLAS-DAVIS-FRANKLIN-GREENE-GRUNDY-GUTHRIE-HAMILTON- HARDIN-HUMBOLDT-JASPER-LUCAS-MADISON-MAHASKA-MARION-MARSHALL- MONROE-POLK-POWESHIEK-SAC-STORY-TAMA-WAPELLO-WARREN-WEBSTER- WRIGHT. && UPDATE...FAB SHORT TERM...PODRAZIK LONG TERM...REV AVIATION...FAB HYDROLOGY...PODRAZIK
Hazardous weather outlook, Jun 24, 4:18 PM CDT, 4 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 418 PM CDT WED JUN 24 2015 IAZ044>050-057>062-070>075-081>086-092>097-252130- CRAWFORD-CARROLL-GREENE-BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE- DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION- MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD- DECATUR-WAYNE-APPANOOSE-DAVIS- 418 PM CDT WED JUN 24 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON INTO THE LATE EVENING. A FEW TORNADOES ARE POSSIBLE WITH THE POTENTIAL FOR A STRONG TORNADO ALONG OR SOUTH OF INTERSTATE 80 THIS EVENING. VERY LARGE HAIL IN EXCESS OF 2 INCHES IN DIAMETER AND DAMAGING WINDS IN EXCESS OF 65 MPH ARE POSSIBLE WITH A FEW OF THE THUNDERSTORMS. VERY HEAVY RAIN WILL ALSO OCCUR WITH SOME OF THE THUNDERSTORMS WITH FLASH FLOODING POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY PERIODIC THUNDERSTORMS ARE POSSIBLE LATE THURSDAY THROUGH MONDAY. AT THIS TIME...THE SEVERE WEATHER THREAT IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE BETWEEN 5 PM AND MIDNIGHT. IAZ004>007-015>017-023>028-252130- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER- 418 PM CDT WED JUN 24 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT A FLASH FLOOD WATCH IS IN EFFECT FOR PORTIONS OF THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. A ISOLATED SEVERE THUNDERSTORM IS POSSIBLE THROUGH THIS EVENING. THE PRIMARY THREAT IS LARGE HAIL. VERY HEAVY RAINFALL IS ALSO POSSIBLE WITH A FEW OF THE STORMS NEARER HIGHWAY 20. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY PERIODIC THUNDERSTORMS ARE POSSIBLE LATE THURSDAY THROUGH MONDAY. AT THIS TIME...THE SEVERE WEATHER THREAT IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. IAZ033>039-252130- SAC-CALHOUN-WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK- 418 PM CDT WED JUN 24 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT A FLASH FLOOD WATCH IS IN EFFECT FOR PORTIONS OF THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. A FEW SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH THIS EVENING. THE PRIMARY THREAT IS LARGE HAIL UP TO 1.5 INCHES IN DIAMETER AND DAMAGING WIND GUSTS TO 60 MPH. AN ISOLATED TORNADO IS MAY OCCUR. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY PERIODIC THUNDERSTORMS ARE POSSIBLE LATE THURSDAY THROUGH MONDAY. AT THIS TIME...THE SEVERE WEATHER THREAT IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE BETWEEN 5 PM AND MIDNIGHT. REV
In the hours before
Local storm report, Jun 24, 8:12 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
812 PM CDT WED JUN 24 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0809 PM HAIL WINTERSET 41.34N 94.02W
06/24/2015 E1.00 INCH MADISON IA 911 CALL CENTER
&&
BSSLocal storm report, Jun 24, 8:13 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
813 PM CDT WED JUN 24 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM TSTM WND GST 1 NNE WINTERSET 41.35N 94.01W
06/24/2015 E60 MPH MADISON IA TRAINED SPOTTER
SPOTTER REPORTED ESTIMATED 60MPH WINDS JUST
NORTH OF WINTERSET
&&
NWS DES MOINES IA
IRIS SYSTEMLocal storm report, Jun 24, 8:14 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
814 PM CDT WED JUN 24 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0814 PM HAIL 1 N DE SOTO 41.55N 94.01W
06/24/2015 E1.00 INCH DALLAS IA TRAINED SPOTTER
SPOTTER REPORTED QUARTER SIZED HAIL AT HOME
JUST NORTH OF DE SOTO
&&
NWS DES MOINES IA
IRIS SYSTEMLocal storm report, Jun 24, 8:15 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
815 PM CDT WED JUN 24 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM HAIL ADAIR 41.50N 94.64W
06/24/2015 E1.75 INCH ADAIR IA LAW ENFORCEMENT
STATE POLICE REPORTED.
&&
NWS DES MOINES IA
IRIS SYSTEMLocal storm report, Jun 24, 8:17 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
817 PM CDT WED JUN 24 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM TSTM WND DMG EARLHAM 41.49N 94.12W
06/24/2015 MADISON IA 911 CALL CENTER
POWER LINES DOWN
&&
BSSSpecial weather statement, Jun 24, 8:23 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 823 PM CDT WED JUN 24 2015 IAZ057>060-070>073-250330- AUDUBON-GUTHRIE-DALLAS-POLK-CASS-ADAIR-MADISON-WARREN- INCLUDING THE CITIES OF...AUDUBON...EXIRA...GUTHRIE CENTER... PANORA...BAYARD...CASEY...PERRY...WAUKEE...ADEL...DES MOINES... ATLANTIC...GREENFIELD...STUART...ADAIR...FONTANELLE...WINTERSET... EARLHAM...INDIANOLA...NORWALK...CARLISLE 823 PM CDT WED JUN 24 2015 ...HEAVY RAINFALL IS OCCURRING ALONG THE INTERSTATE 80 CORRIDOR.. A LINE OF STRONG THUNDERSTORMS ARE MOVING SOUTHEAST AT 25 MPH ALONG THE INTERSTATE 80 CORRIDOR. THE STORMS ARE NOT ONLY PRODUCING SEVERE WEATHER BUT ALSO VERY HEAVY RAINFALL. RAINFALL RATES OF TWO INCHES AN HOUR ARE COMMON WITH THESE STORMS. IF THESE STORMS MOVE INTO YOUR AREA EXPECT VERY HEAVY RAINFALL...PONDING OF WATER AND SOME STREET FLOODING POSSIBLE DUE TO THE HEAVY RAINFALL RATES. DO NOT ATTEMPT TO CROSS WATER COVERED ROADWAYS. FAB
The office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 7:04 PM CDT | Tornado Warning | DMX | Dallas | 41 min |
| Jun 24, 7:15 PM CDT | Severe Thunderstorm Warning | DMX | Adair, Dallas, Guthrie, Madison | 45 min |
| Jun 24, 7:19 PM CDT | Tornado Warning | DMX | Adair, Madison | 26 min |
| Jun 24, 7:21 PM CDT | Tornado Warning | DMX | Adair, Audubon, Cass | 24 min |
| Jun 24, 7:45 PM CDT | Tornado Warning | DMX | Adair, Audubon, Cass, Guthrie | 45 min |
| Jun 24, 7:47 PM CDT | Severe Thunderstorm Warning | DMX | Audubon, Guthrie | 28 min |
| Jun 24, 7:56 PM CDT | Severe Thunderstorm Warning | DMX | Dallas, Madison, Warren | 49 min |
| Jun 24, 8:29 PM CDT | Severe Thunderstorm Warning | DMX | Adair, Madison, Union | 17 min |
| Jun 24, 9:10 PM CDT | Severe Thunderstorm Warning | DMX | Clarke, Lucas, Marion, Monroe, Warren | 50 min |
| Jun 24, 9:17 PM CDT | Severe Thunderstorm Warning | DMX | Appanoose, Decatur, Wayne | 58 min |
| Jun 24, 9:44 PM CDT | Flash Flood Warning | DMX | Dallas, Greene, Guthrie | 4 hr |
| Jun 24, 9:45 PM CDT | Severe Thunderstorm Warning | DMX | Appanoose, Davis, Mahaska, Marion, Monroe, Wapello | 60 min |
| Jun 24, 9:52 PM CDT | Severe Thunderstorm Warning | DMX | Dallas, Greene, Guthrie | 38 min |
| Jun 24, 10:15 PM CDT | Severe Thunderstorm Warning | DMX | Appanoose, Wayne | 45 min |
| Jun 24, 10:28 PM CDT | Severe Thunderstorm Warning | DMX | Appanoose, Davis, Wapello | 47 min |
| Jun 24, 10:29 PM CDT | Flash Flood Warning | DMX | Boone, Carroll, Greene | 6 hr |
| Jun 24, 10:43 PM CDT | Flash Flood Warning | DMX | Appanoose, Lucas, Marion, Monroe, Wayne | 9 hr |
| Jun 25, 12:14 AM CDT | Severe Thunderstorm Warning | DMX | Dallas, Madison, Warren | 46 min |
| Jun 25, 12:22 AM CDT | Flash Flood Warning | DMX | Dallas, Greene, Guthrie | 7 hr |
| Jun 25, 12:38 AM CDT | Severe Thunderstorm Warning | DMX | Audubon, Carroll, Guthrie | 52 min |
| Jun 25, 12:59 AM CDT | Flash Flood Warning | DMX | Boone, Dallas, Guthrie, Madison, Marion, Polk and 1 more | 6 hr |
| Jun 25, 1:25 AM CDT | Severe Thunderstorm Warning | DMX | Jasper, Marion, Polk, Warren | 35 min |
| Jun 25, 1:54 AM CDT | River Flood Warning | DMX | Polk | 6 days |
| Jun 25, 1:54 AM CDT | River Flood Warning | DMX | Dallas, Greene | 5 days |
| Jun 25, 1:54 AM CDT | River Flood Warning | DMX | Dallas, Polk | 5 days |
| Jun 25, 1:54 AM CDT | River Flood Warning | DMX | Polk | 5 days |
| Jun 25, 2:27 AM CDT | River Flood Warning | DMX | Polk | 6 days |
| Jun 25, 5:07 AM CDT | River Flood Warning | DMX | Mahaska, Wapello | 52 hr |
| Jun 25, 5:07 AM CDT | River Flood Warning | DMX | Davis, Wapello | 60 hr |
| Jun 25, 5:07 AM CDT | River Flood Warning | DMX | Polk | 4 days |
| Jun 25, 5:07 AM CDT | River Flood Warning | DMX | Dallas, Guthrie | 34 hr |
| Jun 25, 5:07 AM CDT | River Flood Warning | DMX | Madison, Warren | 53 hr |
| Jun 25, 5:07 AM CDT | River Flood Warning | DMX | Madison, Warren | 40 hr |
| Jun 25, 5:07 AM CDT | River Flood Warning | DMX | Warren | 33 hr |
| Jun 25, 5:07 AM CDT | River Flood Warning | DMX | Mahaska, Marion | 46 hr |
| Jun 25, 6:57 AM CDT | Areal Flood Warning | DMX | Appanoose, Clarke, Dallas, Greene, Guthrie, Lucas and 6 more | 9 hr |
| Jun 25, 7:06 AM CDT | River Flood Warning | DMX | Lucas, Wayne | 49 hr |
| Jun 25, 7:06 AM CDT | River Flood Warning | DMX | Appanoose | 38 hr |
Nearby
Severe Thunderstorm Warnings in Iowa, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.